Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On nonlinear oscillations in a suspension bridge system


Author: Zhonghai Ding
Journal: Trans. Amer. Math. Soc. 354 (2002), 265-274
MSC (2000): Primary 35Q72, 47H11, 74H20.
Published electronically: August 20, 2001
MathSciNet review: 1859275
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study nonlinear oscillations in a suspension bridge system governed by two coupled nonlinear partial differential equations. By applying the Leray-Schauder degree theory, it is proved that the suspension bridge system has at least two solutions, one is a near-equilibrium oscillation, and the other is a large amplitude oscillation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35Q72, 47H11, 74H20.

Retrieve articles in all journals with MSC (2000): 35Q72, 47H11, 74H20.


Additional Information

Zhonghai Ding
Affiliation: Department of Mathematical Sciences, University of Nevada, Las Vegas, Nevada 89154-4020
Email: dingz@nevada.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02864-1
PII: S 0002-9947(01)02864-1
Keywords: Suspension bridge system, nonlinear oscillation, Leray-Schauder degree
Received by editor(s): August 21, 2000
Received by editor(s) in revised form: April 3, 2001
Published electronically: August 20, 2001
Additional Notes: This research was supported in part by NSF Grant DMS 96-22910.
Article copyright: © Copyright 2001 American Mathematical Society